Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 431, NWS Baltimore/Washington

August 14, 2021Albemarle County, Nelson County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 14, 2021, 6:57 PM EDT for Albemarle County, Nelson County, Virginia. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2021, 6:57 PM EDT (22:57 UTC)
Expired
Aug 14, 2021, 7:46 PM EDT
In force
49 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
70.0 mph

Counties Albemarle County, VA, Nelson County, VA

The radar

The Roanoke radar (KFCX), 162 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 6:57 PM EDTTSTM WND DMG3 Nne Covesville, VATHERE WERE ABOUT 100 CALLS FOR DOWNED TREES AND WIRES IN THE CROZET TO NORTH GARDEN AREA OF ALBEMARLE COUNTY. SOME HOMES LOST SIDING AND SHINGLES OR HAD MINOR PORCH RAILING DAMAGE IN CROZET.
Aug 14, 7:05 PM EDTTSTM WND DMG2 Wsw North Garden, VATREE DOWN IN THE 4300 BLOCK OF US-29 MONACAN TRAIL ROAD.
Aug 14, 7:11 PM EDTTSTM WND DMGCovesville, VATREE ON WIRES NEAR THE INTERSECTION OF US-29 MONACAN TRAIL ROAD AND LACKEY LANE.
Aug 14, 7:30 PM EDTTSTM WND DMGSchuyler, VATREE DOWN NEAR THE INTERSECTION OF VA-800 SCHUYLER ROAD AND VA-808 GOLD MINE LANE.
Aug 14, 7:35 PM EDTTSTM WND DMGSchuyler, VAA TREE WAS DOWN ALONG ROCKFISH RIVER ROAD NEAR SCHUYLER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

102 
WUUS51 KLWX 142257
SVRLWX
VAC003-125-150000-
/O.NEW.KLWX.SV.W.0431.210814T2257Z-210815T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
657 PM EDT Sat Aug 14 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Northeastern Nelson County in central Virginia...
  Southwestern Albemarle County in central Virginia...

* Until 800 PM EDT.

* At 657 PM EDT, a severe thunderstorm was located near Crozet, or 11
  miles southeast of Waynesboro, moving southeast at 10 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines. Hail is 
           large enough to dent and damage vehicles. Some hail 
           damage to roofs, siding, and windows is possible.

* Locations impacted include...
  Crozet, Schuyler, Wintergreen, Nellysford, Esmont, Lovingston,
  Damon, North Garden, Batesville, Covesville, Yancey Mills,
  Rockfish, Greenfield, Alberene and Faber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3775 7888 3794 7893 3795 7892 3795 7891
      3796 7890 3808 7868 3790 7851 3778 7868
TIME...MOT...LOC 2257Z 327DEG 8KT 3798 7873 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

DHOF
4 follow-up statements
766 
WWUS51 KLWX 142308
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
708 PM EDT Sat Aug 14 2021

VAC003-125-150000-
/O.CON.KLWX.SV.W.0431.000000T0000Z-210815T0000Z/
Nelson VA-Albemarle VA-
708 PM EDT Sat Aug 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN NELSON AND SOUTHWESTERN ALBEMARLE COUNTIES...

At 707 PM EDT, a severe thunderstorm was located 7 miles south of
Crozet, or 12 miles southeast of Waynesboro, moving southeast at 10
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Crozet, Schuyler, Nellysford, Esmont, Lovingston, Damon, North
Garden, Batesville, Covesville, Yancey Mills, Rockfish, Greenfield,
Alberene and Faber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3789 7892 3800 7880 3808 7868 3790 7851
      3778 7868 3775 7888
TIME...MOT...LOC 2307Z 327DEG 8KT 3796 7871 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DHOF
404 
WWUS51 KLWX 142313
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
713 PM EDT Sat Aug 14 2021

VAC003-125-150000-
/O.CON.KLWX.SV.W.0431.000000T0000Z-210815T0000Z/
Nelson VA-Albemarle VA-
713 PM EDT Sat Aug 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN NELSON AND SOUTHWESTERN ALBEMARLE COUNTIES...

At 712 PM EDT, a severe thunderstorm with a history of producing 
wind damage and hail was located 7 miles south of Crozet, or 13 
miles southwest of Charlottesville, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Emergency management. Wind damage and hail were reported 
         near Crozet.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Crozet, Schuyler, Nellysford, Esmont, Lovingston, Damon, North
Garden, Batesville, Covesville, Yancey Mills, Rockfish, Greenfield,
Alberene and Faber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3789 7892 3800 7880 3808 7868 3790 7851
      3778 7868 3775 7888
TIME...MOT...LOC 2312Z 327DEG 8KT 3795 7870 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

DHOF
231 
WWUS51 KLWX 142332
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
732 PM EDT Sat Aug 14 2021

VAC003-125-150000-
/O.CON.KLWX.SV.W.0431.000000T0000Z-210815T0000Z/
Nelson VA-Albemarle VA-
732 PM EDT Sat Aug 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL NELSON AND SOUTHWESTERN ALBEMARLE COUNTIES...

At 731 PM EDT, a severe thunderstorm with a history of producing 
wind damage was located 8 miles north of Schuyler, or 13 miles 
southwest of Charlottesville, moving southeast at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Emergency management.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Schuyler, Nellysford, Esmont, Lovingston, Alberene, Damon, North
Garden, Covesville, Rockfish and Faber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3789 7892 3793 7877 3801 7861 3790 7851
      3778 7868 3775 7888
TIME...MOT...LOC 2331Z 327DEG 8KT 3791 7867 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

DHOF
675 
WWUS51 KLWX 142346
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
746 PM EDT Sat Aug 14 2021

VAC003-125-142356-
/O.CAN.KLWX.SV.W.0431.000000T0000Z-210815T0000Z/
Nelson VA-Albemarle VA-
746 PM EDT Sat Aug 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NELSON AND
SOUTHWESTERN ALBEMARLE COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sterling Virginia.

LAT...LON 3789 7892 3793 7877 3801 7861 3790 7851
      3778 7868 3775 7888
TIME...MOT...LOC 2341Z 327DEG 8KT 3788 7865 

$$

DHOF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:13 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 14, 3:13 PM EDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
313 PM EDT Sat Aug 14 2021

.SYNOPSIS...
A cold front will gradually cross the region tonight into
Sunday morning. The front will stall just south of the region
later Sunday before slowly advancing back to the north Monday
into Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
A surface trough extends across the forecast area this
afternoon, with a cold front/dew point boundary still lagging
across Pennsylvania to the Ohio Valley. Multiple shortwaves are
traversing WSW flow aloft. A couple of areas of initial
convective initiation are taking place across central Virginia
and the Appalachians, which should continue to develop and press
to the east. Additional shortwave energy and the approach of the
cold front could result in additional showers and storms through
the evening, and possibly through the night across central
Virginia and southern Maryland.

The greatest risk of severe storms will be this afternoon and
evening from central Virginia to southern Maryland and to the
south. These areas have seen the most insolation. Forecast
soundings support the greatest instability and downdraft
potential in these areas. Shear is modest, so storms will likely
be somewhat disorganized, but pulse downbursts could result in
some wind damage. A localized strong storm could form elsewhere,
but overall the chance looks lower.

High precipitable water values and deep warm cloud layers could
result in heavy rain as well. Storm motions will also be slow,
but the strongest storms may tend to propagate to an extent due
to cold pool development. As the surface front gets closer, some
training/repetitive storms may also be supported as flow will
be parallel to the boundary, but with weak low level winds,
backbuilding may be less likely. Overall, do not have a great
feel for any area(s) which would get heavy rain outside of where
the stronger storms occur, as most guidance doesn't seem to have
a good handle on convective evolution this afternoon into
tonight.

Drier air will work into northern areas tonight, but as
mentioned, some showers and perhaps even thunderstorms will
continue across the south closer to the front. Some fog is also
possible in these areas as low level moisture pools along the
front, but would think extensive cloud cover prevents it from
becoming too widespread. Overnight lows will be in the 60s to
lower 70s.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Sunday and Monday will be much cooler and unsettled as the
surface front should remain south of the area, although it may
attempt to lift to the northeast later Monday. Precipitation
chances will be limited mainly across the southern tier through
Sunday (perhaps arcing into the Potomac Highlands), before
gradually lifting north and east Sunday night and Monday. A
steady dose of overrunning moisture will be in place due to the
mid level ridge bulging back northward, so it will be difficult
to pin down any definitive dry periods beginning Monday. Limited
instability will keep thunder less common Sunday, with perhaps a
few more thunderstorms by Monday. While strong storms are not
anticipated at this time, precipitable water values will be
increasing again, so couldn't rule out some pockets of heavier
rain totals.

High temperatures both days will be in the upper 70s to lower
80s, though it will remain somewhat muggy. Plenty of cloud cover
will hold low temperatures in the mid 60s to lower 70s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
An upper level ridge will be located across the southeast US while a
trough resides near the Great Lakes. This will allow for moisture to
be advected northward from the Gulf of Mexico towards the local
region providing ample moisture for daily showers and thunderstorms.
PW values will approach 1.75-2.00 inches almost daily. That being
said, do not expect a wash out each day. While the potential for
excessive rainfall is currently low in both deterministic and
ensemble guidance, given the airmass, torrential downpours are
possible and could be capable of producing localized flooding during
the afternoon and evening hours midweek.

A front will remain stalled near the VA/NC border Tuesday into
Wednesday, before gradually lifting north Thursday and somewhat
dissipating as the remnants of what was Tropical Depression Fred
(see hurricanes.gov for the latest official forecast) move
northward. Fred will likely not have a well defined circulation by
the time it moves northward into the Ohio Valley or Mid
Atlantic, but could provide more moisture to an already moist
airmass.

Temperatures to start the long term will remain below average due to
increased cloud cover and an easterly flow off the Atlantic.
Temperatures will moderate Thursday into Friday as the flow becomes
more southerly, though rain and cloud cover will still keep
temperatures in the mid to upper 80s for most.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
For most of the terminals, shower and thunderstorm coverage
remains quite uncertain this afternoon due to weak forcing
features and somewhat limited instability compared to recent
days. Since lightning may ultimately be scattered at best, have
broadbrushed this period with -SHRA VCTS. Better thunderstorm
chances are expected at CHO, so included a TEMPO there.
Amendments are likely.

Convection should dwindle overnight, but low clouds/fog
possible late tonight into Sunday morning, especially at CHO
will moisture will pool along an approaching front. Have leaned
toward IFR clouds versus fog since mid level clouds will
persist. Have removed mention at other terminals as dry air
arrives, but will need to monitor.

Showers and perhaps a thunderstorm will be limited to the CHO
area on Sunday. Chance of rain will increase elsewhere Sunday
night and onward. A few thunderstorms are possible but aren't
expected to be numerous or strong. Some periods of sub-VFR
conditions are possible. A greater chance of MVFR or IFR
ceilings may develop Monday night as the front gradually lifts
back to the north.

Showers and thunderstorms could result in periods of sub VFR
conditions during the afternoon and evening hours Tuesday and
Wednesday. Southeasterly winds will become more southerly by late
Wednesday into Thursday.

&&

.MARINE...
Winds will be variable in direction through this evening,
generally light, although there may be a few 15-20 kt gusts near
land. Main concern will be risk of gusty storms with special
marine warnings this afternoon and evening, with the greatest
risk near southern Maryland. Late tonight into early Sunday,
northeasterly surge will result in marginal SCA, so have
continued the headline for portions of the upper bay. Slight
adjustments to the timing and placement may be needed. Winds
likely relax thereafter as high settles to northeast and
gradient relaxes.

Winds are expected to remain below SCA criteria Tuesday into
Wednesday with high pressure to the north. Strong/gusty winds are
possible in any showers and thunderstorms over the waters mainly
during the afternoon and evening hours.

&&

.TIDES/COASTAL FLOODING...
An onshore flow will develop late Sunday and it will persist through
much of next week. Elevated water levels are expected during this
time, and minor flooding is possible near times of high tide,
although confidence remains low at this time since the flow will
be light.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 5 AM to 11 AM EDT Sunday for
     ANZ531>533-539>541.

&&

SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...ADS
LONG TERM...CPB
AVIATION...ADS/CPB
MARINE...ADS/CPB
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Aug 14, 4:00 PM EDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
400 PM EDT Sat Aug 14 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-152000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
400 PM EDT Sat Aug 14 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

Isolated severe storms along with scattered instances of flash
flooding are possible through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Heavy rain and flooding are possible from tropical moisture
Monday through Thursday due to the remnants of Fred.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary through tonight.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-152000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
400 PM EDT Sat Aug 14 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

Isolated severe storms along with isolated instances of flash
flooding are possible through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Heavy rain and flooding are possible from tropical moisture
Monday through Thursday due to the remnants of Fred.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary through tonight.

MDZ001-501-502-VAZ503-504-WVZ501>506-152000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
400 PM EDT Sat Aug 14 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

Isolated severe storms along with isolated instances of flash
flooding are possible through this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Heavy rain and flooding are possible from tropical moisture
Monday through Thursday due to the remnants of Fred.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary through this evening.

In the hours before

Local storm report, Aug 14, 1:21 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
121 PM EDT SAT AUG 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     WARDENSVILLE            39.08N  78.59W
08/13/2021                   HARDY              WV   911 CALL CENTER

            911 CENTER REPORTED A COUPLE DOZEN TREES DOWN IN AND
            AROUND WARDENSVILLE IN NORTHEAST HARDY COUNTY. TRAINED
            SPOTTER ALSO REPORTED NUMEROUS TREES SNAPPED IN HALF AND
            UPROOTED IN THE SAME AREA. A GUTTER WAS ALSO RIPPED OFF
            A STRUCTURE.

&&

EVENT NUMBER LWX2105479

CPB
Local storm report, Aug 14, 1:24 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
124 PM EDT SAT AUG 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND DMG     4 W BAKER               39.03N  78.83W
08/13/2021                   HARDY              WV   911 CALL CENTER

            THREE TREES DOWN ON BRANTS TEETS ROAD NEAR GAS LINE
            ROAD.

&&

EVENT NUMBER LWX2105480

CPB
Local storm report, Aug 14, 2:20 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
220 PM EDT SAT AUG 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     3 SW RIVA               38.92N  76.63W
08/13/2021                   ANNE ARUNDEL       MD   DEPT OF HIGHWAYS

            WIRES DOWN ON MD 424 AT MD 214.

&&

EVENT NUMBER LWX2105481

CPB
Local storm report, Aug 14, 2:55 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
255 PM EDT SAT AUG 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     LIGHTNING        2 ENE COVESVILLE        37.91N  78.67W
08/14/2021                   ALBEMARLE          VA   911 CALL CENTER

            LIGHTNING STRUCK A SHED CAUSING A FIRE IN THE 4700
            BLOCK OF VA-633 COVE GARDEN ROAD.

&&

EVENT NUMBER LWX2105482

DH
Local storm report, Aug 14, 5:41 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
541 PM EDT SAT AUG 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     2 SSE BURR HILL         38.31N  77.85W
08/14/2021                   ORANGE             VA   911 CALL CENTER

            SEVERAL TREES DOWN ON WIRES BETWEEN LOCUST GROVE AND
            UNIONVILLE CAUSING SEVERAL TRAFFIC LIGHT OUTAGES.

&&

EVENT NUMBER LWX2105483

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:22 PM EDTSpecial Marine WarningLWX98 min
Aug 14, 1:12 AM EDTSpecial Marine WarningLWX48 min
Aug 14, 1:30 AM EDTSmall Craft AdvisoryLWX34 hr
Aug 14, 1:57 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson33 min
Aug 14, 2:24 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson22 min
Aug 14, 4:03 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Orange42 min
Aug 14, 6:14 PM EDTFlash Flood WatchLWXAlbemarle, Amherst, Arlington, Augusta, Clarke, Culpeper and 21 more10 hr
Aug 14, 6:29 PM EDTSevere Thunderstorm WarningLWXAlbemarle, City of Charlottesville37 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.